STD Home > Loestrin Overdose
Taking too much Loestrin is unlikely to cause serious problems. As with a large dose of any birth control pill, however, a Loestrin overdose may result in vaginal bleeding, nausea, or other symptoms. To rule out any problems, be sure to contact your healthcare provider immediately if you have overdosed on Loestrin.
Loestrin Overdose: An OverviewLoestrin® (norethindrone/ethinyl estradiol) is a birth control pill that is available only with a prescription. The effects of a Loestrin overdose, while not usually dangerous, may vary, depending on a number of factors, including the Loestrin dosage and the age and sex of the person who took the overdose.
If you happen to overdose on Loestrin, seek immediate medical attention.
(Loestrin is equivalent to Gildess®, Larin™, Junel™, and Microgestin® birth control pills. The information in this article also applies to each of these medications.)
Symptoms of a Loestrin OverdoseJust as with any birth control pill, an overdose with Loestrin may cause nausea and vomiting. In females (even young girls), an overdose may also cause vaginal bleeding. In women, an overdose is likely to disrupt the menstrual cycle, and another form of birth control, such as condoms, may be recommended for a while.
Treatment for a Loestrin OverdoseIt is not known how best to treat a Loestrin overdose. Therefore, treatment (if necessary) will likely involve supportive care, which consists of treating the symptoms that occur as a result of the overdose. In many cases, treatment may not be necessary, although medical attention is still necessary to rule out any problems.
Even though a Loestrin overdose is unlikely to cause serious problems, it is important that you seek prompt medical attention if you believe that you or someone else may have taken too much.